Designs, Codes and Cryptography

, Volume 60, Issue 1, pp 37–62 | Cite as

A pair of disjoint 3-GDDs of type g t u 1

  • Yanxun Chang
  • Yeow Meng Chee
  • Junling Zhou


Pairwise disjoint 3-GDDs can be used to construct some optimal constant-weight codes. We study the existence of a pair of disjoint 3-GDDs of type g t u 1 and establish that its necessary conditions are also sufficient.


Group divisible design Disjoint Resolvable Modified group divisible design Idempotent Latin square Constant-weight code Constant-composition code 

Mathematics Subject Classification (2000)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abel R.J.R., Bennett F.E., Greig M.: PBD-Closure. In: Colbourn C.J., Dinitz J.H. (eds) CRC Handbook of Combinatorial designs, 2nd edn, pp. 247–255. CRC Press, Boca Raton (2006).Google Scholar
  2. 2.
    Abel R.J.R., Colbourn C.J., Dinitz J.H.: Mutually orthogonal Latin squares. In: Colbourn C.J., Dinitz J.H. (eds) CRC Handbook of Combinatorial Designs, 2nd edn, pp. 160–193. CRC Press, Boca Raton (2006).Google Scholar
  3. 3.
    Assaf A.: Modified group divisible designs. Ars Combin. 29, 13–20 (1990)MathSciNetMATHGoogle Scholar
  4. 4.
    Assaf A., Hartman A.: Resolvable group divisible designs with block size 3. Discrete Math. 77, 5–20 (1989)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Butler R.A.R., Hoffman D.G.: Intersections of group divisible triple systems. Ars Combin. 34, 268–288 (1992)MathSciNetMATHGoogle Scholar
  6. 6.
    Chee Y.M., Ling S.: Constructions for q-ary constant-weight codes. IEEE Trans. Inform. Theory 53(1), 135–146 (2007)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chee Y.M., Ge G., Ling A.C.H.: Group divisible codes and their application in the construction of optimal constant-composition codes of weight three. IEEE Trans. Inform. Theory 54(8), 3552–3564 (2008)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Chu W.: Homogeneous embedding of disjoint Steiner triple systems. J. Shanghai Jiaotong Univ. (Chin. Ed.) 27(3), 57–68 (1993)Google Scholar
  9. 9.
    Colbourn C.J., Hoffman D.G., Rees R.: A new class of group divisible designs with block size three. J. Combin. Theory Ser. A 59, 73–89 (1992)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Fu H.L.: On the construction of certain types of latin squares having prescribed intersections. Ph. D. thesis, Auburn University (1980).Google Scholar
  11. 11.
    Lindner C.C., Rosa A.: Steiner triple systems having a prescribed number of triples in common. Canad. J. Math. 27, 1166–1175 (1975)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Ray-Chaudhuri D.K., Wilson R.M.: Solution of Kirkman’s school-girl problem. In: Proceeding of symposia in pure Mathematics, vol. 11, pp. 187–203. American Mathematics Society, Providence, RI (1971).Google Scholar
  13. 13.
    Rees R.: Uniformly resolvable pairwise balanced designs with blocksizs two and three. J. Combin. Theory Ser. A 45, 207–225 (1987)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Rees R., Stinson D.R.: On resolvable group-divisible designs with block size 3. Ars Combin. 23, 107–120 (1987)MathSciNetMATHGoogle Scholar
  15. 15.
    Rosa A., Hoffman D.: The number of repeated blocks in twofold triple systems. J. Combin. Theory Ser. A 41, 61–88 (1986)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Stern G., Lenz H.: Steiner triple systems with given subsystems: another proof of the Doyen-Wilson theorem. Boll. Un. Math. Ital. A 5, 109–114 (1980)MathSciNetGoogle Scholar
  17. 17.
    Stong R.A.: On 1-factorizability of Cayley graphs. J. Combin. Theory Ser. B 39, 298–307 (1985)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Wilson R.M.: Constructions and uses of pairwise balanced designs. Math. Centre Tracts 55, 18–41 (1974)Google Scholar
  19. 19.
    Zhang H., Ge G.: Optimal constant-weight codes of weight four and distance six. IEEE Trans. Inform. Theory 56(5), 2188–2203 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Zhang H., Ge G.: Completely reducible super-simple designs with block size four and related super-simple packings. Des. Codes and Cryptogr (2010). doi: 10.1007/s10623-010-9411-y.

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Institute of MathematicsBeijing Jiaotong UniversityBeijingPeople’s Republic of China
  2. 2.Division of Mathematical SciencesNanyang Technological UniversitySingaporeSingapore

Personalised recommendations